MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO28
Medical Device Problem Codes Mechanical Problem (1384); Material Twisted/Bent (2981); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure involving a catheter balloon, the inner lumen of the balloon appeared to be bent and could not be withdrawn into the sheath smoothly after insertion and inflation.The bend was noted not to be permanent and would only occur upon steering/deflection of the balloon.Additionally, there was difficulty maneuvering the sheath into the left inferior pulmonaryvein (lipv), and steerability issues were noted with the catheter balloon.The flow reached 7200 without issue, and a full 180-second freeze was completed without system notices or other issues.A second freeze was also completed; however, during an up/down maneuver, the balloon could not be retracted into the sheath smoothly.The sheath was then driven into the lipv, but the physician experienced difficulty with maneuverability.The decision was made to exchange the balloon for another one, and the case was completed using cryo.The patient was under general anesthesia, and no complications were reported.
 
Additional Manufacturer Narrative
Product event summary: the afapro28 balloon catheter of lot number 19737 was returned and analyzed.External visual inspection of the balloon, shaft, and handle segments were carried out and the balloon was bent.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for two applications on the reported event date.The catheter was recognized and passed the electrical integrity verifications and performance test.The catheter completed the inflation, ablation, and thawing phases with no console system notices generated.No performance issues were identified.All pressure and flow were in range and temperature curve had no oscillation or overshoot.However, during inflation a guide wire lumen kink was observed inside balloon segment.Deflection testing (lever pushed to the forward and backward position) was performed, the shaft re-act as initially intended.No kinks were identified on the shaft and after dissection, the pull wires were also intact.Pressure testing and inspection of sub-components of the balloon, handle, and shaft segments were carried out.During inspection of the shaft segment, a guide wire lumen kink was observed 1.13 inches proximal to the catheter tip.Pressure testing did not identify any leakage from the kink.In conclusion, the reported steerability issue was not confirmed.The balloon catheter failed the return product inspection due to a kink/twist on the guidewire lumen.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21651327
Report Number2649622-2025-07753
Device Sequence Number13080513
Product Code OAE
UDI-Device Identifier00763000707781
UDI-Public00763000707781
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2025
Device Model NumberAFAPRO28
Device Catalogue NumberAFAPRO28
Device Lot Number19737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight75 KG